Heavy Rain, Alexander
- When
- January 15, 6:00 AM CST to 4:00 PM CST
- Where
- Alexander County, Sandusky
- Reported by
- Newspaper
- Coordinates
- 37.200, -89.280
Ditches overflowed onto roads, causing some minor issues but no road closures.
Heavy rain from a slow-moving low pressure system caused some minor water problems. 25 inches fell at the Carbondale airport from the 13th through the 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Heavy rain from a slow-moving low pressure system caused some minor water problems. About 2.25 inches fell at the Carbondale airport from the 13th through the 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 15, 3:45 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CST MON JAN 15 2007 .DISCUSSION... LIGHT TO MODERATE RAINS CONTINUE AREA WIDE EARLY THIS MORNING. SURFACE LOW NOW NE OF THE AREA AND COLD FRONT HAS PUSHED THROUGH MOST LOCATIONS. HOWEVER...SOUTHWEST FLOW ALOFT IS PRODUCING QUITE A BIT OF PRECIP BEHIND THE COLD FRONT. SURFACE FREEZING LINE SEEMS TO BE RIGHT ALONG THE BACK EDGE OF THE PRECIP...SO DO NOT LOOKS FOR ANY PROBS WITH ANY FREEZING PRECIP THIS MORNING. IN FACT...THO TEMPS WILL BE STEADY OR SLOWLY FALLING DURING THE COURSE OF THE DAY...WILL KEEP MOST AREAS AT OR ABOVE FREEZING UNTIL LATE AFTERNOON. BELIEVE WSR-88D RADARS AROUND THE AREA ARE OVERESTIMATING RAINFALL RATES/AMOUNTS OVERNIGHT DUE TO INTERACTION (BRIGHT BANDING) OF THE BEAM WITH THE MELTING LAYER AROUND 6000 FT. EVEN AT MDH...WHERE THE MOST INTENSE ECHOES HAVE BEEN LOCATED...ASOS PRECIP AMOUNTS ARE LESS THAN 1/4 INCH AN HOUR. WX LOOKS DRY FROM THIS AFTERNOON ON...WITH TEMPS EXPECTED TO BE NEAR OR BELOW NORMAL FOR MID JANUARY. 1040+ MB HIGH PRESSURE FORECAST TO SPREAD SOUTH AND EAST INTO THE NATION/S MID SECTION THROUGH MID WEEK...WITH A VERY DRY AIRMASS ACROSS THE REGION THROUGH WEDNESDAY. NO CHANGES MADE TO THE THURSDAY THROUGH SUNDAY TIME FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE. IL...NONE. IN...NONE. && MEFFERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 435 AM CST MON JAN 15 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 435 AM CST MON JAN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
Ditches overflowed onto roads, causing some minor issues but no road closures.
Some secondary roads were underwater.
Heavy rain caused the flooding of a lesser travelled secondary road.
Flooding of secondary roads occurred, especially around Rosebud and Brownfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8235, 8238, 8237, 8239.